Thinking of suicide? Please call 1-833-456-4566, 24 hours a day 7 days a week, or visit Talk Suicide Canada.

You are currently on the:

CMHA National

Visit our provincial websites

Overdose is preventable: know the signs

There were more than 2,800 opioid-related deaths in Ontario in 2021. To combat this crisis, CMHA Niagara joins individuals and organizations in recognizing International Overdose Awareness Day (IAOD) on August 31. IAOD aims to raise awareness of overdose and reduce the stigma of a drug-related death.

An overdose is a toxic amount of one or more substances that stop the body from working properly. Signs of opioid overdose include:

CMHA Ontario has developed a free, easy-to-understand resource to help identify the signs of an opioid overdose and how to deliver life-saving naloxone.

The use of unregulated street drug supply increases risk as these substances are highly toxic with potent opioids that cause accidental fatal overdoses. CMHA supports safer opioid supply approaches in Ontario. Learn more about safer supply here.

If you or someone you care about wants help for changing their drug use, help is available. Contact CMHA Niagara or call ConnexOntario at 1-866-531-2600.

SHARE THIS CONTENT